Alert archive / Colorado / Special Weather Statements in 2025

Special Weather Statement, NWS Pueblo, CO

June 30, 2025Fremont County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 30, 2025, 8:13 PM MDT for Fremont County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2025, 8:13 PM MDT (02:13 UTC)
Expired
Jun 30, 2025, 8:45 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO
Hail
0.50 in
Wind
50

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 100 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 2.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
4455 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

961 
WWUS85 KPUB 010213
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
813 PM MDT Mon Jun 30 2025
 
COZ076-077-081>083-010245-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Pikes Peak above 11000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
813 PM MDT Mon Jun 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN FREMONT AND SOUTH
CENTRAL TELLER COUNTIES THROUGH 845 PM MDT...

At 811 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Victor to 9 miles north of Royal Gorge to 8
miles south of Guffey. Movement was south at 15 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Open country of Fremont and southwestern Teller counties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3861 10502 3846 10529 3853 10565 3870 10559
      3870 10552 3866 10533 3880 10508
TIME...MOT...LOC 0211Z 001DEG 14KT 3869 10516 3859 10533 3863 10551 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

mw

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 30, 5:32 PM MDT, 2 hours 41 minutes earlier. Its key messages:

  • Convection to linger across the higher terrain and adjacent plains this evening, with the main threats being periods of heavy rain, gusty winds up to 45 mph, small hail and frequent lightning.
  • Temperatures quickly rebound on Tuesday, reaching near normal levels and with very little variation through the extended forecast.
  • Daily shot of afternoon and evening showers and thunderstorms, mainly tied to the higher terrain. Best chance for additional significant precipitation comes on Thursday.
Area forecast discussion, Jun 30, 5:32 PM MDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
532 PM MDT Mon Jun 30 2025

.KEY MESSAGES...

- Convection to linger across the higher terrain and adjacent
  plains this evening, with the main threats being periods of
  heavy rain, gusty winds up to 45 mph, small hail and frequent
  lightning.

- Temperatures quickly rebound on Tuesday, reaching near normal
  levels and with very little variation through the extended
  forecast.

- Daily shot of afternoon and evening showers and thunderstorms,
  mainly tied to the higher terrain. Best chance for additional
  significant precipitation comes on Thursday.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 202 PM MDT Mon Jun 30 2025

Currently...Scattered slow-moving thunderstorms continue across the
higher terrain this afternoon, but interestingly nil activity across
the eastern plains, especially after such an active early morning.
Temps as of 1 PM have warmed into the mid 70s to around 80F for the
high valleys, and 70s to mid 80s for the plains. Easterly winds at
the surface have been reported across much of the area, even making
it into the San Luis Valley and into the upper Arkansas River Valley.

Tonight...Models tend to agree on maintaining thunderstorm activity
across the higher terrain through the remainder of this afternoon
and into the evening, such that there is actually an increase in the
QPF in the vicinity of the northern Sangres and Fremont County. WPC
has picked up on this while noting the slow movement of storms, and
has painted a Slight area for excessive rainfall up across the
higher terrain this evening. Meanwhile, across the eastern plains
pcpn potential is starting to weaken a bit, and while the I-25
corridor still has the chance for scattered activity, it is looking
much more isolated farther east. Therefore, the main concern through
tonight continues to be the flash flood potential for area burn
scars and other high-risk areas, from repeated rounds of moderate to
heavy rainfall from slow-moving storms. Overnight low temps are
forecast to cool into the 40s for the high valleys, and 50s to
around 60F for the plains.

Tomorrow...An upper ridge of high pressure will remain across the
Four Corners and Rocky Mt region on Tuesday, while an upper low
pressure center remains stationed just off the CA coast. Showers and
thunderstorms will once again fire over the higher terrain by
midday, with some isolated activity spilling over across the I-25
Corridor through the afternoon. With the high directly overhead,
storm movement will be very slow, and even though QPF amounts are
not overly impressive there are still flooding concerns for area
burn scars, and WPC has included much of southern CO in a Marginal
area for excessive rainfall. As for temps, the entire area quickly
rebounds with readings expected to climb to near normal for this
time of year. Look for highs in the mid 70s to around 80F for the
high valleys, and 80s to around 90F for the plains. Moore

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 303 AM MDT Mon Jun 30 2025

Not all that much change is anticipated in the overall weather
pattern during the long term period. General midlevel troughieness
over the West Coast and ridging over the central plains will keep a
generally somewhat moister pattern over the higher terrain while the
plains will remain mostly dry this week into the July 4 Holiday
weekend and beyond. Expect max temps in the U80s to M90 plains, with
temps in the 70s mtns. Valleys should see temps in the L/M80s. At
this time, it appears the wettest day will be this upcoming Thursday
over the higher terrain. \/Hodanish

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 524 PM MDT Mon Jun 30 2025

The main forecast challenges are through mid to late this
evening, with the current shower and isolated thunderstorm
development still occurring during this time. Highest chances
for this development is at ALS and have continued mention in
the TAFs. With the likelihood for thunder lessening, have gone
prevailing with the showers and only have a PROB30 for thunder.
Did lessen the time frame, but could see thunder ending sooner
than currently forecast. For COS and PUB, confidence is lower
for showers and thunderstorms to move across the terminals,
however, did maintain mention in the TAFs given the development
just to the west. After these showers and storms depart this
evening, expect the period to remain dry at all sites.
Increasing south southeast winds then anticipated during the day
on Tuesday.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...MOORE
LONG TERM...HODANISH
AVIATION...RODRIGUEZ
Hazardous weather outlook, Jun 30, 7:26 PM MDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
726 PM MDT Mon Jun 30 2025

COZ058>089-093>099-020130-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
726 PM MDT Mon Jun 30 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Scattered showers and thunderstorms over the higher terrain this
evening will dissipate by late evening. The main threats with any
stronger storms will be be periods of heavy rain, frequent
lightning, and wind gusts to around 45 mph. Burn scars and other
vulnerable areas will be a concern for flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered afternoon and evening showers and thunderstorms are
expected ever day over the mountains with more isolated activity
over the plains. The primary concerns will be wind gusts to 40 to
50 mph, locally heavy rainfall and cloud to ground lightning. The
overall best chance for some more organized heavy rain over the
mountains will occur on Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

SIMCOE/34

In the hours before

Special weather statement, Jun 30, 6:35 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
635 PM MDT Mon Jun 30 2025

COZ081-084-010100-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
635 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 700 PM MDT...

At 633 PM MDT, Doppler radar was tracking a strong thunderstorm over
Palmer Lake, or 19 miles north of Colorado Springs. This thunderstorm
was moving east southeast at 10 mph.

HAZARD...Wind gusts up to 45 mph, half inch hail and brief heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palmer Lake and Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3907 10481 3898 10492 3909 10507 3913 10504
      3913 10480
TIME...MOT...LOC 0033Z 293DEG 3KT 3910 10495

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

mw
Special weather statement, Jun 30, 6:40 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
640 PM MDT Mon Jun 30 2025

COZ081-010115-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
640 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL TELLER COUNTY
THROUGH 715 PM MDT...

At 639 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florissant, or 23 miles west of Colorado Springs, moving east at
10 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Florissant and Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3896 10509 3885 10512 3876 10523 3882 10533
      3894 10533 3896 10528
TIME...MOT...LOC 0039Z 283DEG 6KT 3891 10525

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Jun 30, 7:00 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
700 PM MDT Mon Jun 30 2025

COZ081-084-085-010130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
700 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 730 PM MDT...

At 659 PM MDT, Doppler radar was tracking a strong thunderstorm near
Monument, or 15 miles north of Colorado Springs, moving southeast at
10 mph.

HAZARD...Wind gusts up to 45 mph, half inch hail and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northwestern Colorado Springs, Woodland Park, Monument, Air Force
Academy, Palmer Lake, Green Mountain Falls, Crystola, Chipita Park,
Gleneagle, and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3888 10490 3889 10504 3898 10504 3910 10502
      3913 10498 3913 10473
TIME...MOT...LOC 0059Z 296DEG 11KT 3904 10492

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

mw
Special weather statement, Jun 30, 7:07 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
707 PM MDT Mon Jun 30 2025

COZ062-063-076-010130-
Central Chaffee County Below 9000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
707 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CHAFFEE AND
NORTHWESTERN FREMONT COUNTIES THROUGH 730 PM MDT...

At 707 PM MDT, Doppler radar was tracking a strong thunderstorm over
Nathrop, or 48 miles east of Gunnison, moving southwest at 10 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Nathrop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3873 10594 3870 10597 3869 10590 3868 10589
      3857 10601 3863 10613 3871 10617 3881 10602
TIME...MOT...LOC 0107Z 052DEG 9KT 3873 10606

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Jun 30, 7:28 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
728 PM MDT Mon Jun 30 2025

COZ081-084-085-010200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
728 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 800 PM MDT...

At 727 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gleneagle, or 13 miles north of Colorado Springs, moving southeast at
10 mph.

HAZARD...Heavy rain, wind gusts up to 45 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northwestern Colorado Springs, Monument, Air Force Academy, Black
Forest, and Gleneagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 10466 3899 10466 3887 10479 3897 10500
      3913 10491
TIME...MOT...LOC 0127Z 292DEG 7KT 3903 10487

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

mw
Special weather statement, Jun 30, 8:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
813 PM MDT Mon Jun 30 2025

COZ076-077-081>083-010245-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Pikes Peak above 11000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
813 PM MDT Mon Jun 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN FREMONT AND SOUTH
CENTRAL TELLER COUNTIES THROUGH 845 PM MDT...

At 811 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Victor to 9 miles north of Royal Gorge to 8
miles south of Guffey. Movement was south at 15 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Open country of Fremont and southwestern Teller counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3861 10502 3846 10529 3853 10565 3870 10559
      3870 10552 3866 10533 3880 10508
TIME...MOT...LOC 0211Z 001DEG 14KT 3869 10516 3859 10533 3863 10551

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

mw

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:10 PM MDTSpecial Weather StatementPUBCuster35 min
Jun 30, 6:35 PM MDTSpecial Weather StatementPUBTeller25 min
Jun 30, 6:40 PM MDTSpecial Weather StatementPUBTeller35 min
Jun 30, 7:00 PM MDTSpecial Weather StatementPUBTeller30 min
Jun 30, 7:07 PM MDTSpecial Weather StatementPUBChaffee23 min
Jun 30, 7:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jun 30, 8:41 PM MDTSpecial Weather StatementPUBFremont34 min
Jun 30, 9:13 PM MDTSpecial Weather StatementPUBFremont32 min
Jul 1, 2:27 PM MDTSpecial Weather StatementPUBTeller33 min
Jul 1, 2:29 PM MDTSpecial Weather StatementPUBChaffee31 min
Jul 1, 4:09 PM MDTSpecial Weather StatementPUBCuster36 min

Nearby

Special Weather Statements in Colorado, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.